MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954610
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Injury (2348)
Date of Event 04/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2014, the patient underwent surgery for implant of an unspecified bard/davol ventralight st and an unspecified bard/davol phasix.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is only making a claim for an adverse patient outcome against the ventralight st.As reported, the attorney alleges product is defective and that the patient experienced emotional distress.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-aug-2013) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2014, the patient underwent surgery for implant of an unspecified bard/davol ventralight st and an unspecified bard/davol phasix.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is only making a claim for an adverse patient outcome against the ventralight st.As reported, the attorney alleges product is defective and that the patient experienced emotional distress.Addendum per additional information provided: (b)(6) 2014- patient was diagnosed with ventral hernia thereby underwent repair with implant of ventralight st (device 1).(note: there is no operative notes provided for this procedure).(b)(6) 2016- patient was diagnosed with recurrent incisional hernia, thereby underwent open repair with implant of phasix mesh (device 2) and explant of ventralight st (device 1).Per op notes, ¿the old scar in the upper midline of the abdominal region was excised, and a large hernia beneath the ventralight st mesh (device 1) was identified.The ventralight st mesh was removed.The hernia sac and associated adhesions were dissected.A 15*20 cm phasix mesh (device 2) was then placed and sutured¿.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8676247
Report Number1213643-2019-04735
Device Sequence Number2372759
Product Code FTL
UDI-Device Identifier00801741031649
UDI-Public(01)00801741031649(17)150828(10)HUXH0278
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2015
Device Catalogue Number5954610
Device Lot NumberHUXH0278
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2019
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexMale